A first order characterization of generalized monotonicity

Authors
Citation
R. John, A first order characterization of generalized monotonicity, MATH PROGR, 88(1), 2000, pp. 147-155
Citations number
11
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Mathematics
Journal title
MATHEMATICAL PROGRAMMING
ISSN journal
0025-5610 → ACNP
Volume
88
Issue
1
Year of publication
2000
Pages
147 - 155
Database
ISI
SICI code
0025-5610(200006)88:1<147:AFOCOG>2.0.ZU;2-N
Abstract
It is shown that pseudomonotone and quasimonotone maps can be characterized by a first order property provided they are regular. This result extends t he well known characterization of nonvanishing generalized monotone maps to an essentially larger class. The paper supplements a recent contribution b y Crouzeix and Ferland (1996) and solves a related open problem concerning homogeneous excess demand functions which occur in general equilibrium theo ry.